MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN

DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Model Number VP706X-2
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the patient was undergoing cardiac valve surgery - ascending aortic aneurysm repair with 32 mm gel coated conduit with 27 bioprosthetic coronary button reimplantation (right and left).When the surgeon was suturing the new valve in place, there was suture breakage.Another suture of the same kind was used but the suture also broke during placement.At the end of the case, the surgical field was dry.Patient was taken to the intensive care unit (icu) immediately post-operatively.Upon arrival to the icu, a large amount of bloody drainage was noted to be coming from the patient¿s chest.The patient had to be returned emergently to the operating room for exploration.The surgeon then found the suture had broken at the left coronary button site anastomosis.The suture was replaced entirely, and patency of the anastomosis site was restored.Approximately 500 ml of blood was encountered in the mediastinum when the patient's chest was reopened.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was undergoing cardiac valve surgery - ascending aortic aneurysm repair with 32 mm gel coated conduit with 27 bioprosthetic coronary button reimplantation (right and left).When the surgeon was suturing the new valve in place, there was suture breakage.Another suture of the same kind was used but the suture also broke during placement.At the end of the case, the surgical field was dry.Patient was taken to the intensive care unit (icu) immediately post-operatively.Upon arrival to the icu, a large amount of bloody drainage was noted to be coming from the patient¿s chest.The patient had to be returned emergently to the operating room for exploration.The surgeon then found the suture had broken at the left coronary button site anastomosis.The suture was replaced entirely, and patency of the anastomosis site was restored.Approximately 500 ml of blood was encountered in the mediastinum when the patient's chest was reopened.Hemoglobin did not drop below 9.7 and cell savor blood was given to the patient.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16828571
Report Number9612501-2023-00721
Device Sequence Number7131814
Product Code GAW
UDI-Device Identifier10884521758346
UDI-Public10884521758346
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K010909
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberVP706X-2
Device Catalogue NumberVP706X-2
Device Lot NumberD1C1730Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/15/2023
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight108 KG
Patient RaceWhite